Alert archive / Indiana / Special Weather Statements in 2011

Special Weather Statement, NWS Louisville, KY

April 4, 20114 counties in Indiana

NWS Louisville, KY issued this special weather statement at Apr 4, 2011, 12:21 PM EDT for 4 counties in Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 4, 2011, 12:21 PM EDT (16:21 UTC)
Expired
Apr 4, 2011, 12:45 PM EDT
In force
24 min
Issued by
NWS Louisville, KY

Counties Clark County, IN, Floyd County, IN, Scott County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 82 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-333 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS83 KLMK 041621
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 PM EDT MON APR 4 2011

INZ077>079-084-090>092-041645-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-SCOTT-WASHINGTON-
1221 PM EDT MON APR 4 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL 
HAIL...AND 40 TO 50 MPH WINDS...

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF PAOLI TO 11 MILES WEST OF CORYDON...AND MOVING NORTHEAST AT 65
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE 
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO 
50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  CORYDON...
  SHORTS CORNER AND PLATTSBURG...
  HARRISTOWN AND PUMPKIN CENTER...
  LITTLE YORK AND BUNKER HILL...
  MEMPHIS AND SELLERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8545 3810 8629 3816 8631 3876 8630
      3879 8622 3878 8617 3879 8609 3875 8599
      3876 8592 3873 8587 3881 8581 3883 8574
      3883 8565 3889 8558 3889 8556 3892 8555
      3892 8544
TIME...MOT...LOC 1620Z 241DEG 69KT 3873 8619 3823 8619

$$

DK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Apr 4, 12:13 PM EDT, 8 minutes earlier.

Area forecast discussion, Apr 4, 12:13 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1213 PM EDT MON APR 4 2011

...MESOSCALE UPDATE #2...

WELL...A NARROW AXIS OF 65 DEW POINTS HAVE SURGED NEWD TO OWB-HNB
DUE TO STRONG SSWLY LLVL WINDS.  LATEST VWP HAS 50 KTS AT 3K. MOST
OF THE AVAILABLE CAPE IS ELEVATED WITH 500 J/KG SFC CAPE AS FAR N AS
BWG. THE CAP HAS ALMOST ERODED AND A FEW PEAKS OF THE SUNSHINE
HAS FURTHER DESTABILIZE THE THE LLVLS.

1630-19Z
MAIN THREATS...DAMAGING WINDS
SPEEDS...55-75 MPH IN STRONG STORMS
LOCATION...WEST OF I 65
SECONDARY THREAT#1...HEAVY RAIN
SECONDARY THREAT#2...ISOL TORNADO ON BOWING SEGMENTS

THE 12Z SOUNDINGS HAD PWATS OF 1.1-1.3...BUT MODIFIED SOUNDINGS AND
LATEST SREF AND RUC ANALYSIS HAS PWATS OF 1.3-1.7" FROM ARLATX TO
WRN KY. THIS SUPPORTS LOCALIZED RAIN RATES OF 2"/HR OR EVEN HIGHER
WITH THE STRONGEST CELLS. THIS LEADS CREDENCE TO POSSIBLE THIS EVENT
BECOMING A MDT TO HEAVY RAIN THREAT LATE THIS AFTN AND EVENING AS
SWLY FLOW WILL PARALLEL THE FRONT.  RAINFALL AMOUNTS ACROSS OUR SERN
CWA...S OF A SCOTTSVILLE TO LEX LINE.

...MESOSCALE UPDATE #1...

LATEST LAPS FORECAST SOUNDINGS ALONG WITH SPC MESOANALYSIS SHOWS
THAT CAP IS QUICKLY ERODING ACROSS OUR WESTERN CWA. COLD AIR
ADVECTION AT THE 700 MB LEVEL WILL CONTINUE TO MOVE IN AS 60 TO 70
KNOT WINDS AHEAD OF THE TROUGH AXIS OVERSPREADS THE REGION. WITH A
BRIEF CLEARING IN CLOUD COVER THIS MORNING AND DEW POINTS IN THE LOW
TO MID 60S ADVECTING INTO THE REGION ENOUGH SURFACE BASED
INSTABILITY SHOULD EXIST FOR SIZABLE DAMAGING WIND THREAT...
ESPECIALLY ALONG AND EAST OF THE I 65 CORRIDOR. CURRENT
SURFACE WINDS ARE STILL SOUTHERLY LATE THIS MORNING...HOWEVER DO
EXPECT A GRADUAL VEERING IN RESPONSE TO COLD FRONT APPROACHING. THIS
WILL CREATE A MORE UNIDIRECTIONAL SHEAR PROFILE IN THE AFTERNOON
HOURS. EXPECT QLCS CONVECTIVE MODE TO CONTINUE TO ORGANIZE LATE THIS
MORNING AND EARLY AFTERNOON WITH INTENSIFYING LINE OF STORMS
IMPACTING THE I 65 CORRIDOR JUST AFTER NOON THROUGH AROUND 3 OR 4
PM. AS THE LINE MOVES EAST OF THE I 65 CORRIDOR EXPECT CONTINUED
STRENGTHENING AND ORGANIZATION. BOWING SEGMENTS WITH DAMAGING WIND
THREAT AS WELL AS AN ISOLATED TORNADO THREAT WILL LIKELY OCCUR. LINE
SHOULD IMPACT THE I 75 CORRIDOR AREA SOMETIME BETWEEN 3 PM AND 5 PM.

ALONG WITH THE SEVERE WEATHER THREAT...HEAVY RAIN THREAT WILL ALSO
BE POSSIBLE AS RAPID STORM MOTION ALLOWS SEVERAL STORMS TO TRACK
PARALLEL TO FRONTAL MOVEMENT. THIS WILL ALLOW FOR REPEATED
THUNDERSTORMS OVER THE SAME AREA. LATEST ANALYSIS OF THE MOISTURE
COLUMN SHOWS PLUME OF PWATS OVER 1.5 INCHES ADVECTING INTO WESTERN
KENTUCKY ON 50 - 60 KNOT LLJ. STILL EXPECTING WIDESPREAD 1 TO 2
INCHES IN OUR WESTERN CWA WITH 2 TO 3 INCHES EAST OF THE I 65
CORRIDOR POSSIBLE.

.SHORT TERM (TODAY AND TONIGHT)...

...SEVERE WEATHER STILL LOOKS ON TRACK FOR TODAY...

AT 7Z A COLD FRONT WAS MOVING EAST ACROSS CENTRAL MO/WESTERN IL.
THIS FRONT IS STILL ON TRACK TO MOVE EASTWARD INTO OUR AREA THIS
AFTERNOON BRINGING STRONG TO SEVERE THUNDERSTORMS.  THE FIRST BATCH
OF T-STORMS MAY START IN SOUTHERN INDIANA AROUND 10-12Z THIS MORNING
ACCORDING TO THE 4Z HRRR AND TO A LESSER EXTENT IN THE 0Z
EXPERIMENTAL LOCAL WRF.  THE 0Z NAM AND 21Z SREF DO NOT DEPICT THIS
EARLIER CONVECTION AS MUCH.  HOWEVER...IT COULD HAPPEN ALONG A LEFT
OVER BOUNDARY WHICH IS PUSHING SE OVER SOUTHERN IL/EASTERN MO AS OF
7Z.  WILL BE WATCHING THIS CLOSELY OVER NEXT FEW HOURS.

HOWEVER...THE MAIN THREAT FOR SEVERE STORMS WON/T ARRIVE UNTIL THIS
AFTERNOON IN THE 18Z TO 0Z TIME FRAME AS THE FRONT PASSES THROUGH.
A SQUALL LINE IS EXPECTED TO DEVELOP BY EARLY/MID AFTERNOON WITH
EMBEDDED INTENSE CELLULAR STRUCTURES.  BULK SHEAR VALUES STILL LOOK
VERY IMPRESSIVE AND ARE IN SUPPORT OF A MAIN WIND DAMAGE THREAT.
SECONDARY THREATS WILL BE HAIL AND AN ISLD TORNADO.  NOT A WHOLE LOT
OF CAPE IN HAIL GROWTH ZONE SO THAT WILL BE SOMEWHAT OF A LIMITING
FACTOR FOR HAIL.  ALTHOUGH AN ISLD TORNADO CANNOT BE RULED OUT...LL
WIND SHEAR AND MOISTURE ARE LACKING ACCORDING TO MODEL SOUNDINGS.

FLASH FLOODING POTENTIAL LOOKS A LITTLE LESS AS STORMS WILL BE
MOVING PRETTY FAST.  1-2 INCHES OF QPF IS EXPECTED.  HOWEVER...IN
LOCATIONS THAT MAY RECEIVE REPEATED T-STORMS...2-3 INCHES OF QPF IS
POSSIBLE WHICH MAY RESULT IN FLOODING ISSUES.

KEEP ABREAST OF THE LATEST WATCHES AND WARNINGS FOR THIS AFTERNOON
AT WEATHER.GOV/LOUISVILLE OR ON NOAA WEATHER RADIO.

THE FRONT WILL BLOW THROUGH THE AREA THIS EVENING WITH SOME LEFT
OVER LIGHT SHOWERS STICKING AROUND THROUGH ABOUT MIDNIGHT...THEN
EXITING SHORTLY AFTER.

WINDS...WITH GUSTS IN THE 35 TO 40 MPH RANGE OBSERVED OVER MUCH OF
THE AREA THIS MORNING...WILL GO AHEAD AND START THE WIND ADVY NOW
INSTEAD OF 10 AM EDT.  SOUTHERLY WINDS WILL BE GUSTY OUTSIDE OF ANY
THUNDERSTORMS UP TO 40 TO 50 MPH TODAY.

AS FOR TEMPERATURES...THERE IS GREAT BUST POTENTIAL IN HIGHS FOR
TODAY DEPENDING ON WHEN/WHERE THE CONVECTION GETS STARTED.  FOR
NOW...WILL BANK ON SOUTHERN INDIANA RAINS THIS MORNING RESULTING IN
HIGH TEMPS IN THE UPPER 60S TO LOW 70S NORTH OF THE OHIO RIVER AND
MID TO UPPER 70S SOUTH OF THE OHIO RIVER.  LOWS TONIGHT WILL BE IN
THE MID 30S TO AROUND 40.

.LONG TERM (TUESDAY - MONDAY)...

OUR FOCUS TODAY ON THIS AFTN/EVENING SEVERE WX EVENT.

WE ARE IN GOOD AGREEMENT WITH OUR NEIGHBORS BEGINNING TUE INTO THE
WEEKEND AND WILL MAKE JUST SUBTLE TWEAKS ON THE GRIDS/FORECAST.

BASICALLY...

COOL AT THE START FOR TNGT/TUE AFTER FRONTAL PASSAGE WITH WARMING
TEMPS TO NEAR 80 BY THE WEEKEND. DRY FOR MOST FOLKS THRU THE PERIOD
WITH SHOWER/TSTM CHCS BEGINNING THU AFTN AND CONTINUING INTO THE
WEEKEND. THESE SHUD BE SCATTERED WITH THE GREATEST COVERAGE ACRS THE
NORTHERN QUARTER OF OUR FORECAST AREA.

&&

.AVIATION (12Z TAF ISSUANCE)...

LOW END VFR...POSSIBLY SOME MVFR CIGS THIS MORNING AS CONVECTION
ATTEMPTS TO ORGANIZE.  NOT CONFIDENT ON CONVECTIVE ORGANIZATION AND
COVERAGE THIS MORNING SO WILL GO WITH VCTS AND CB...BUT THAT MIGHT
NEED UPGRADED IF CONVECTION BLOSSOMS AS THE LATEST HRRR MODEL
SUGGESTS. SOUTHERLY WINDS WILL CONTINUE TO GUST THROUGHOUT THE DAY
IN THE 35 TO 45 MPH RANGE.

THE MAIN TAF CONCERN FOR THIS FORECAST PERIOD WILL THEN TURN TO A
COLD FRONT TRACKING EAST ACROSS EASTERN MISSOURI/CENTRAL ILLINOIS AS
OF 1030Z THIS MORNING.  THIS FRONT WILL MAKE IT/S WAY INTO THE TAF
SITES THIS AFTERNOON BRINGING WITH IT T-STORMS.  STORM STRENGTH AND
INTENSITY WILL INCREASE THIS AFTERNOON AS THE COLD FRONT DRAWS NEAR
WITH THE BEST CHANCE FOR STRONG TO SEVERE STORMS BETWEEN ABOUT 4/17Z
TO 5/2Z.  STRONG WINDS AND HAIL WILL BE THE MAIN THREATS FROM ANY
SEVERE T-STORM THAT MAY MAKE IT INTO THE TAF SITES.  HAVE
HIGHLIGHTED THE STRONGER WINDS IN THIS TAF ISSUANCE BUT WILL NAIL
DOWN ANYTHING SEVERE THIS AFTERNOON AS THE STORMS APPROACH THE
TERMINALS. CIGS/VSBYS WILL LIKELY BE REDUCED TO MVFR CONDITIONS
POSSIBLY IFR IN THE STRONG STORMS AS WELL.

FROPA SHOULD OCCUR AT 23Z AT SDF...0Z AT BWG...AND 2Z AT LEX
RESPECTIVELY.  WINDS WILL SHIFT TO THE WNW REMAINING GUSTY 20-25KTS
THROUGHOUT THE NIGHT.  CONVECTION WILL LOSE IT/S PUNCH AFTER THE
FROPA BEING REDUCED TO POST-FRONTAL SHOWERS AND MVFR CIGS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR
     INZ076>079-083-084-089>092.

&&

MESOSCALE......JDG/BJS
SHORT TERM.....BJS
LONG TERM......13
AVIATION.......BJS
Hazardous weather outlook, Apr 4, 11:42 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
1142 AM EDT MON APR 4 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-051545-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1142 AM EDT MON APR 4 2011 /1042 AM CDT MON APR 4 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ONGOING STRONG AND SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE INTO
SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE AFTERNOON AS A
POWERFUL COLD FRONT MOVES THROUGH THE OHIO AND TENNESSEE VALLEYS.
STRONG TO SEVERE STORMS ARE LIKELY ACROSS ALL OF THE REGION THIS
AFTERNOON. DAMAGING WINDS AND HEAVY RAIN WILL BE THE MAIN THREATS
WITH ISOLATED TORNADOES AND LARGE HAIL AS SECONDARY THREATS. AREAS
ALONG AND WEST OF THE I 65 CORRIDOR WILL HAVE THE BEST SHOT AT
SEVERE WEATHER THROUGH THE AFTERNOON AND EARLY EVENING HOURS.

ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE AS
WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS ARE ANTICIPATED. LOCALLY
HIGHER AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN AREAS THAT SEE
REPEATED STRONG THUNDERSTORMS AND MAY CAUSE FLASH FLOODING.

OUTSIDE OF ANY THUNDERSTORMS...GRADIENT WINDS OF 20 TO 30 MPH WITH
GUSTS IN THE 40 TO 50 MPH ARE EXPECTED. A WIND ADVISORY IS IN
EFFECT UNTIL MIDNIGHT EDT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT
THROUGH SUNDAY AS A FRONT MEANDERS FROM THE MID MISSISSIPPI VALLEY
INTO THE UPPER OHIO VALLEY. THE MOST WIDESPREAD ACTIVITY SHOULD BE
OVER SOUTHERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...MEASURED WIND
GUSTS...OR HAIL TODAY AND TONIGHT.

AML/BJS

In the hours before

Special weather statement, Apr 4, 10:38 AM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 AM EDT MON APR 4 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-050000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1040 AM EDT MON APR 4 2011 /940 AM CDT MON APR 4 2011/

...SEVERE WEATHER AND HEAVY RAIN LIKELY TODAY AND TONIGHT...

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE GREAT LAKES
TODAY...DRAGGING A COLD FRONT THROUGH OUR AREA. AHEAD OF THIS COLD
FRONT...A VERY MOIST AND MODERATELY UNSTABLE AIRMASS WILL MOVE INTO
THE REGION COMBINED WITH VERY STRONG LOW AND MID LEVEL WINDS. THIS
PATTERN WILL SET THE STAGE FOR STRONG TO SEVERE STORMS ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THIS EVENING AS THE
FRONT PASSES. THE MAIN THUNDERSTORM THREAT WILL BE WIDESPREAD
DAMAGING WINDS...ASSOCIATED WITH A STRENGTHENING SQUALL LINE. THE
PRIME AREAS WILL BE IN KENTUCKY EAST OF INTERSTATE 65 IN THE
AFTERNOON AND EARLY EVENING. AN ISOLATED TORNADO AND LARGE HAIL ARE
POSSIBLE AS WELL.

ALONG WITH THE SEVERE THUNDERSTORMS...HEAVY RAINFALL WITH
WIDESPREAD 1 TO 2 INCH RAINFALL AMOUNTS APPEARS LIKELY. 2-3
INCH AMOUNTS ARE POSSIBLE EAST OF I-65 IN KENTUCKY. RAINFALL
AMOUNTS OVER 2 INCHES MAY CAUSE FLASH FLOODING IN SOME LOCATIONS.

MONITOR THE LATEST FORECAST UPDATES AND WATCH...WARNING
INFORMATION AT OUR WEBSITE AT WEATHER.GOV/LOUISVILLE OR ON NOAA
WEATHER RADIO.

AML/BJS
Special weather statement, Apr 4, 10:56 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1056 AM EDT MON APR 4 2011

KYZ024-026-027-041515-
BRECKINRIDGE-GRAYSON-OHIO-
956 AM CDT MON APR 4 2011

...THUNDERSTORM WITH HEAVY RAIN...PENNY SIZE HAIL...AND WIND GUSTS
AROUND 40 MPH OVER OHIO COUNTY...

AT 950 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 8 MILES NORTHEAST OF HARTFORD...AND MOVING NORTHEAST AT
60 MPH.

CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...
PENNY SIZE HAIL...AND GUSTY WINDS AROUND 40 MPH...ARE EXPECTED WITH
THIS STORM.

THE STORM WILL AFFECT THE TOWNS OF DUNDEE...SHREVE...OLATON...
DEMPSTER...GLEN DEAN...AND NEARBY COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES.

&&

LAT...LON 3768 8670 3766 8663 3771 8664 3779 8643
      3761 8627 3760 8628 3745 8686 3760 8691
TIME...MOT...LOC 1452Z 246DEG 57KT 3756 8677

TWF
Special weather statement, Apr 4, 11:51 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 AM EDT MON APR 4 2011

INZ076-083-084-089-090-KYZ023>025-041615-
BRECKINRIDGE-CRAWFORD-DUBOIS-HANCOCK-HARRISON-MEADE-ORANGE-PERRY-
1151 AM EDT MON APR 4 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...

AT 1142 AM EDT/1042 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTHWEST OF JASPER TO DALE TO 9 MILES NORTHEAST OF WHITESVILLE...AND
MOVING NORTHEAST AT 60 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL IMPACT JASPER...TELL CITY...PAOLI...ENGLISH...
HAWESVILLE AND HARDINSBURG BY 1215 PM EDT OR 1115 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3851 8708 3852 8700 3850 8695 3853 8685
      3853 8670 3864 8669 3869 8640 3838 8631
      3822 8622 3782 8607 3766 8666 3772 8680
      3794 8695 3799 8686 3801 8678 3810 8679
      3813 8682 3819 8680 3821 8708
TIME...MOT...LOC 1545Z 255DEG 67KT 3851 8698 3823 8698
          3775 8665

DK
Special weather statement, Apr 4, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1221 PM EDT MON APR 4 2011

INZ077>079-084-090>092-041645-
CLARK-CRAWFORD-FLOYD-HARRISON-JEFFERSON-SCOTT-WASHINGTON-
1221 PM EDT MON APR 4 2011

...THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND 40 TO 50 MPH WINDS...

AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF PAOLI TO 11 MILES WEST OF CORYDON...AND MOVING NORTHEAST AT 65
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF 40 TO
50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  CORYDON...
  SHORTS CORNER AND PLATTSBURG...
  HARRISTOWN AND PUMPKIN CENTER...
  LITTLE YORK AND BUNKER HILL...
  MEMPHIS AND SELLERSBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8545 3810 8629 3816 8631 3876 8630
      3879 8622 3878 8617 3879 8609 3875 8599
      3876 8592 3873 8587 3881 8581 3883 8574
      3883 8565 3889 8558 3889 8556 3892 8555
      3892 8544
TIME...MOT...LOC 1620Z 241DEG 69KT 3873 8619 3823 8619

DK

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:04 PM EDTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more18 hr
Apr 4, 10:56 AM EDTSpecial Weather StatementLMKBreckinridge, Ohio19 min
Apr 4, 11:51 AM EDTSpecial Weather StatementLMKBreckinridge, Hancock, Meade24 min
Apr 4, 12:22 PM EDTSpecial Weather StatementLMKOhio23 min
Apr 4, 12:38 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio22 min
Apr 4, 12:52 PM EDTSevere Thunderstorm WarningLMKOhio23 min
Apr 4, 1:01 PM EDTSpecial Weather StatementLMKBreckinridge, Butler, Hancock, Logan, Ohio44 min
Apr 4, 1:05 PM EDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio25 min
Apr 4, 1:06 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade24 min
Apr 4, 1:16 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren29 min
Apr 4, 1:17 PM EDTTornado WarningLMKButler, Grayson, Ohio13 min
Apr 4, 1:22 PM EDTTornado WarningLMKButler, Logan, Warren23 min
Apr 4, 1:23 PM EDTSevere Thunderstorm WarningLMKJefferson, Meade22 min
Apr 4, 1:26 PM EDTTornado WarningLMKLogan, Simpson34 min
Apr 4, 1:27 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin33 min
Apr 4, 1:29 PM EDTAreal Flood AdvisoryLMKBreckinridge, Butler, Grayson, Hancock, Logan, Meade and 1 more5 hr
Apr 4, 1:32 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Hardin, Meade43 min
Apr 4, 1:32 PM EDTTornado WarningLMKButler, Grayson28 min
Apr 4, 1:43 PM EDTTornado WarningLMKButler, Edmonson, Grayson, Hart, Warren32 min
Apr 4, 1:46 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Logan, Simpson, Warren44 min
Apr 4, 1:48 PM EDTTornado WarningLMKLogan, Simpson27 min
Apr 4, 1:55 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson35 min
Apr 4, 2:03 PM EDTSevere Thunderstorm WarningLMKGreen, Hardin, Hart, Larue, Marion, Nelson and 1 more27 min
Apr 4, 2:06 PM EDTSpecial Weather StatementLMKHenry, Jefferson, Oldham, Shelby24 min
Apr 4, 2:10 PM EDTAreal Flood AdvisoryLMKBullitt, Edmonson, Hardin, Hart, Jefferson, Warren4 hr
Apr 4, 2:10 PM EDTTornado WarningLMKGreen, Hart, Larue, Marion, Taylor35 min
Apr 4, 2:18 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Shelby, Spencer, Washington27 min
Apr 4, 2:32 PM EDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Green, Hart, Metcalfe and 2 more43 min
Apr 4, 2:37 PM EDTSevere Thunderstorm WarningLMKMarion, Mercer, Washington23 min
Apr 4, 2:46 PM EDTTornado WarningLMKMarion29 min
Apr 4, 2:58 PM EDTSpecial Weather StatementLMKBourbon, Franklin, Harrison, Nicholas, Scott, Woodford47 min
Apr 4, 3:03 PM EDTSevere Thunderstorm WarningLMKFayette, Garrard, Jessamine, Mercer, Woodford27 min
Apr 4, 3:15 PM EDTAreal Flood AdvisoryLMKAllen, Barren, Green3 hr
Apr 4, 3:21 PM EDTAreal Flood AdvisoryLMKSimpson3 hr
Apr 4, 3:22 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Madison23 min
Apr 4, 3:25 PM EDTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Green, Metcalfe, Monroe and 1 more65 min
Apr 4, 3:47 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Metcalfe, Monroe, Russell43 min
Apr 4, 3:53 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison37 min
Apr 4, 4:03 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln, Russell27 min
Apr 4, 4:06 PM EDTTornado WarningLMKAdair, Casey, Russell24 min
Apr 4, 4:15 PM EDTAreal Flood AdvisoryLMKBoyle, Casey, Larue, Marion, Mercer, Nelson and 3 more2 hr
Apr 4, 4:30 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison30 min
Apr 4, 12:02 PM EDTSevere Thunderstorm WarningLMKOrange13 min
Apr 4, 12:47 PM EDTSpecial Weather StatementLMKClark, Floyd, Harrison, Jefferson, Scott, Washington28 min

Nearby

Special Weather Statements in Indiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.